Morning After Pill & Bleeding (Spotting)


Buy the Morning After Pill Locally »

The morning after pill might on rare occasions cause some spotting or irregular bleeding, however this is quite rare.  Any spotting that you do experience is caused by the forced prevention of ovulation and high, erratic hormone increase.  Everyone is different and although spotting after taking the morning after pill is rare, some women will have this problem.  

Levonelle will affect your period, and is likely to either make your bleeding heavier or lighter than normal.  This is normal, and you shouldn’t worry overly unless your period is extremely light or overly heavy.  It might be the case that you still have some slight bleeding around the time of your period even if the morning after pill hasn’t worked and you are pregnant. 

If you experience unusual heavy bleeding that you don’t believe is related to your period you ought to seek immediate medical help.  There is a very small risk that it could be due to something serious such as an ectopic pregnancy, which, if ignored, can be life threatening. 

If you are in any way unsure about any unexpected bleeding, or about the heaviness of your period, then you should speak to your GP.


« Morning After Pill, Sickness & Vomiting Morning After Pill & Cramps »